Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Taking olanzapine for schizopernia. Is there any medicine to improve language fluency and memory?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2009
Answered : 632 Questions
Question
Hi Doctor

I am a indian, I was diagnosed for schizopernia 10 years back and on 5mg Olanzapine, My question to you is , is there a medicine which can help with language fluency , may sound stupid question , but I am in such a profession which require me to be professionally good communicator in English Language, I Know practice makes man perfect , I just cannot recollect appropriate word at times , may be my poor memory.

Presently my language fluency is below average , is there a way I can improve my fluency ? Also I have asked my psychiatrist about it , but they just ignore about , it would be side effect of the anti psychotic.

Please let me know your opinion and also if I can try some medicine ? pros and cons of it.



Thanks
XXXXXXX
Posted Tue, 26 Feb 2013 in Mental Health
 
 
Answered by Dr. Sundar Gnanavel 12 minutes later
Hello........
Thanks for your query. I understand your concern with poor fluency of speech. As you already mentioned, antipsychotics like olanzapine affects fluency/spontaneity of speech as well as thinking. It also affects fluency of speech. I would suggest use of anti-cholinergic medication liker trihexyphenidyl to reduce slurring. Also speech and linguistic therapist who generally function under ENT specialist can help you out. Try to clarify anything else you may want to in the follow up question.
Regards
Dr Sundar
Psychiatrist
Above answer was peer-reviewed by
 
Follow-up: Taking olanzapine for schizopernia. Is there any medicine to improve language fluency and memory? 2 hours later
Thanks Doctor for Feedback , I have tried Pacitane 2 mg but it makes the symptoms more worse ? Is there any specific brand which I need to look for ? Also I have heard a herb named Ginkoba Biloba ? Is it advised to take it ? How safe it is , Will it go well with Olanzapine ? Also I have heard it increases blood pressure , Insomania , Headache etc, but its benefit is far more better on memory and intelligence improvement than side effects. Please Suggest if it can help ? and if yes what does I need to start ? and additional medicine which can help with the side effects of Ginkoga Biloba.

Please suggest.
Thanks
XXXXXXX
 
 
Answered by Dr. Sundar Gnanavel 1 hour later
Hello
If your speech difficulty is due to the so called extra pyramidal side effects of olanzapine then pacitane can worsen the same. gingko biloba is a reasonably safe drig to improve cognitive impairment. It has better benefits than side effects. So you can try the same safely. However chances of benefit might be less than thirty to forty percent.
Regards
Dr Sundar
Above answer was peer-reviewed by
 
Follow-up: Taking olanzapine for schizopernia. Is there any medicine to improve language fluency and memory? 22 minutes later
Thanks Doctor , What is the Dose I need to start ? and any specific brand which I need to look for while buying ? If not Ginkoba , which else do you feel is the safe options which I can try ? also it will not increase the Psychotic symptoms right?

Thanks in advance
XXXXXXX
 
 
Answered by Dr. Sundar Gnanavel 2 hours later
Gingko biloba comes in trade name if bioloba and you can continue at 50 mg per day. Other alternatives are rivastigmine and donepezil which I would not recommend at this stage. It will not increase your psychotic symptoms.
Regards
Dr Sundar
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor